MAUDE Adverse Event Report: STRYKER GMBH CURVED PLATE, 4 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH CURVED PLATE, 4 HOLES; PLATE, FIXATION, BONE
Model Number 40-15011
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the variax 2 locking screws t10 2.7 have not locked in the plate.Replacement was available." additional information: the first look here should be on the plate, the doctor told me.The screw seems to be "welded¿ with the plate.I have no numbers for the screw but they are both on the post way to stryker for evaluation.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the reported event.The visual & functional inspections show that the screw turns into the plate hole without being able to lock and without the possibility to be extracted.The titanium locking lips show some slight deformation, showing that screws were inserted into them.A close up on the bottom of the screw head shows that the thread of the locking mechanism was partially torn up.This could explain the impossibility stop the screw from spinning, as well as the difficulty extracting the screw from the plate.Since the plate's screw holes were already used, a dimensional inspection on the returned device could not be trusted.Therefore, a dimensional inspection on a new plate from the same lot number was performed.A new piece was taken out of stock to check that the screw holes have been manufactured according to specifications.The dimensional inspection of all four holes shows that they were, with a diameter of 2.85mm.Based on investigation, the root cause of the event was not attributed to the plate.An nc was opened to investigate the screw further.Please refer to complaint (b)(4) for more details.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
As reported: "the variax 2 locking screws t10 2.7 have not locked in the plate.Replacement was available." additional information: the first look here should be on the plate, the doctor told me.The screw seems to be ¿welded¿ with the plate.I have no numbers for the screw but they are both on the post way to stryker for evaluation.

Brand Name
CURVED PLATE, 4 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11333314
Report Number0008031020-2021-00041
Device Sequence Number16349524
Product Code HRS
UDI-Device Identifier07613154627783
UDI-Public07613154627783
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K063875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-15011
Device Catalogue Number40-15011
Device Lot Number1000412188
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1